Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Large red spots on lower legs. Not itchy but spreading. What is it and how to cure it?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I have large red spots on my lower legs. They do not itch, they are not raised and they do not look like a bruise. They seem to be spreading. Can you tell from this what they are and how can I make them go away?
My name is XXXXXXX
Posted Tue, 14 May 2013 in General Health
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
From your description the most possible causes in my opinion are-
1. Erythema multiforme.
2. Dermatitis- due to skin infection, allergy,etc.
3. Dry skin- Xerosis.
4. Heat rash.
Bruise also needs to be ruled out since you are taking warfarin and a bleeding disorder is likely.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
The rashes usually take 5-7 days to disappear.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor